Ohio, 2018Damaging Wind in Ohio, May 27, 2018
May 27, 2018 · NWS ILN · 1 event in 1 county or zone
Isolated thunderstorms developed during the afternoon hours in an unstable air mass in place across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed during the afternoon hours in an unstable air mass in place across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 27, 2:49 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, May 27, 2:49 PM EST, 2 hours 36 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Wilmington OH
349 PM EDT Sun May 27 2018
.SYNOPSIS...
An upper level ridge will bring warm and humid conditions for
tonight and Memorial Day. The remains of tropical system
Alberto will affect the region by the middle of the week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Scattered convection in nrn KY and south central Ohio should
continue for the late afternoon, before dissipating with sunset.
During the overnight hours, the H5 ridge builds an extension
eastward into the Ohio Valley. Some high level moisture from
Alberto will try and spread north, but the region will be dry.
Moist low levels will combine with light winds to set up fog
again tonight.
Low temperatures tonight will drop into the mid 60s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Alberto is forecast to make landfall early Monday morning, but
the region will be under the upper ridge. Models are indicating
the high clouds from Alberto will continue to lift north. Models
continue to show some convection popping up in northern KY, so
kept the 20 PoPs going there. Also the models are showing some
possible pcpn development north of the fa, possibly along the
lake breeze from Lake Erie. It looks like this would stay to the
north. Widespread lower 90s can be expected for highs Monday
with heat index values in the lower 90s.
Alberto will continue to drift north Monday night, but pcpn will
remain well south of the region. Monday night will be another
muggy one, as lows only drop into the upper 60s.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Dry conditions will start out the long term Tuesday morning, however
dry conditions will be short lived as moisture from the remnants of
Alberto begin to work up into the region. There will be two areas
of precipitation across the region Tuesday afternoon. With greater
instability across the north thunderstorms will be possible in this
area. In addition, across the south precipitation will work into
that region as the moisture from the remnants of Alberto push
northward. The most widespread precipitation is expected on
Wednesday with the remnants centered over Indiana. This will keep
temperatures down with high temperatures only expected to be in the
low 80s. Breezy conditions will also be present on Wednesday with
some wind gusts around 25 to 30 mph possible.
On Thursday and Friday a couple of disturbances will work through
the region bringing additional precipitation chances to the region.
Cooler and drier conditions will be present for the weekend.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A 500 mb ridge will be building northeast over the region today.
However a weak area of PVA caught in the flow over in srn
OH/nrn KY is combining with surface instability to kick off
scattered convection south and southeast of the tafs. Expect
this activity not to affect the tafs, so left them all dry.
Overnight, winds will go very light and some scattered cirrus
will be affecting the region. However, low levels will remain
very moisture with dewpoints in the mid 60s again tonight. This
should allow for fog development again. Have MVFR fog at all
locations, dropping down to IFR at LUK and ILN by sunrise.
Fog will burn off Monday morning, leaving VFR conditions.
Subtropical Storm Alberto will be making landfall in the Gulf
and will be throwing a cirrus deck up over the tafs, but the
tafs will be dry.
OUTLOOK...Thunderstorms are possible Wednesday into Friday.
MVFR ceilings and visibilities possible Wednesday night into
Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Haines/Sites
NEAR TERM...Sites
SHORT TERM...Sites
LONG TERM...
AVIATION...Sites
Hazardous weather outlook, May 27, 7:35 AM EST, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
835 AM EDT Sun May 27 2018
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-281245-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
835 AM EDT Sun May 27 2018
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, Highland
- When
- May 27, 5:25 PM EST to 5:28 PM EST
- Where
- Highland County, 0.72 mi SSW of Boston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.211, -83.526
A tree was downed onto Carper Lane. Power poles and power lines were downed onto Petersburg Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Maryland, May 27 to 28, 20181 death · $22 million · 33 events
- Hail and Damaging Winds in Michigan, May 27, 20181 death · 1 injured · $46,000 · 1 in hail · 5 events
- Flash Flooding and Heavy Rain in Virginia, May 27 to 28, 2018$1.5 million · 6 events
- Tornadoes and Hail in Wyoming, May 27, 2018EF2 · 13 events
- Flash Flooding in West Virginia, May 27, 2018$255,000 · 3 events
- Wildfire in Texas, May 27 to 29, 2018$150,000 · 1 event
- Hail and Damaging Winds in Wyoming, May 27, 2018$75,000 · 1.75 in hail · 7 events
- Damaging Winds in Kentucky, May 27, 2018$56,000 · 55 kt wind · 3 events
- Flooding and Hail in Texas, May 27, 20182.75 in hail · 24 events
- Tornado and Hail in Illinois, May 27, 2018$15,000 · EF0 · 6 events
- Flash Flooding in New Jersey, May 27, 201813 events
- Hail and Damaging Winds in Kansas, May 27, 2018$1,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 747019.